Levothyroxine 50-75 mcg

Question

I would greatly appreciate some advice, if anyone has time. I was diagnosed with Hashimoto’s three months ago. My primary doctor started me on levothyroxine 50 mcg, and has since moved it up to 75 mcg. I have not had relief of symptoms, yet, but I have the following symptoms: lack of energy, weight gain, hair loss, no ability to regulate my body temperature, ridges on my finger nails, the feeling of a lump in my throat, and severe by aches. I have finally found an endocrinologist who will be able to get me in in a couple of weeks. What do you recommend as questions for the doctor?

in progress 0
Stephanie 3 years 13 Answers 284 views 0

Answers ( 13 )

  1. Are your nail ridge horizontal or vertical?

  2. I would look up reviews of the endo, just to see if patients talk about them medicating or treating and listening to the patient. My endo had no bedside manner. So I’ve asked my primary (he’s been my doc since childhood) to treat my thyroid issues. Took some convincing, but I’m going through other medical stuff and he has agreed.

  3. The biggest question I would have is if they would treat you with natural hormones if the Levo doesn’t seem to improve your symptoms. That is the case with many Hashi’s patients. Our auto-immunity sometimes rejects or doesn’t respond well to synthetic hormones. Some endos are really closed minded when it comes to that. You may respond well to Levo, but it does take some time. So sorry you had to join the club. 🙁

  4. I should add that I have learned this the hard way. I am 10 years into dx and for 8 years I never knew that Levo was synthetic. I just assumed my endo was doing right by me. I have been fighting with my endo for 2 years now to switch me to NDT (natural hormone) with no luck so I just now found a new one. In 10 years of Levo, my levels have never been in range. I have spent so much time feeling awful and now I’m so low it’s going to be a long haul getting anywhere close to normal. Levo just didn’t work for me. Hopefully that wont be the case for you. I just wanted to let you know it’s another option. I didn’t know for the longest time and I don’t want anyone else to suffer because of an endo that isn’t open to all of the options. Good luck.

  5. Typical replacement dose for a woman is 115-125 ug/day. You like need a dose increase.

  6. Don’t assume is a levo issue, your dose is still low. Btw, l-thyroxin (Levothyroxin) whether is comes from a lab, is a biproduct of Pork production or comes from a healthy human thyroid is biologically identical.

  7. I think one of the questions I would ask the doctor is, the question we all want answers to… how high a dose of synthetic he is willing to prescribe in order for you to feel better? My doctor would only go so high.. so I remained in a state of hypo-ness until I took matters into my own hands. I kept saying to him..”I still feel awful and sick.” And he’d say.. “Your labs are perfect.” I read a lot of books as well.
    Other questions would be, do you prescribe natural thyroid and again, are you willing to prescribe a high enough dose where I feel good? Are you willing to help me test my adrenal gland function as well, my cortisol levels over a 24 hour period.

  8. If you plan to continue taking synthetic hormones I’d suggest you take Synthroid. Levo isn’t manufactured consistently. Our thyroid needs consistent dosing.

  9. Karen Brooks Synthroid has had their own consistency issue, google it. Levo just does not work for everyone, neither does NDT, we all have to find out what works for us.

  10. Well as far as questions I would suggest:
    1- Levo vs Synthroid and those vs NDT.
    2- ask to get additional testing done: for Lupus- celiac disease- vitamins deficiency like D, Magnesium ferritin
    3- supplements that will help you! (Selenium? NAC? Vitamins ?)
    4- diet? -going gluten free? Other?
    I’d wish someone would have given me these tips cuz I’ve spent 4 months doing research on my own and 2 endows – that told me I was on the right track but did nothing besides give me the thyroid pill to make me better!
    My first doctor only told me take Synthroid and all shall be great after 4 months! He said that after 6 weeks I would see a difference and I didn’t. But my antibodies decreased by over 35% so on that side I guess I’m better!

  11. Stephanie, everyone is different as to how they feel in regards to meds. However; anyone suffering from the disease feels about the same. Depending on how severe the antibody attack is the more severe the conditions will be. I’ve experienced multiple autoimmune symptom and I’ve been in remission twice going on my third. So, for me synthroid was my enemy. I then went to Amour and within a day Big and I mean HUGE difference. It’s not a gradual relief it’s an immediate relief, but you also have to change your diet. Your meds alone will not help. I had to accept and understand that gluten is poison for me. So is soy and dairy. I took the IgG test for food allergies and yes I was sensitive to dairy, but not even allergic to gluten, but as soon as I ate an oz of bread there came the sudden headaches, acid reflux stomach pain, lethargic brain fog etc. So only you can determine what is right for you. Not a doctor. They don’t know. Especially conventional medicine doctors that have no knowledge of functional medicine. You can have all types of test and yes they may guide you, but keep in mind that your body changes daily. Try your Synthroid with no gluten or dairy and see how you feel. If still no relief see if your dr can RX a Natural Dessicated Thyroid med. For me, after 11 years, Amour didn’t do it for me anymore and now I’m on WP Thyroid. It’s working great. Just keep in mind that you will always have to tweak/change your regime. It never stays the same. One more advice trying looking into juicing veggies and small amounts of fruit. All organic of course. Hashi patients do not absorb correctly and therefore we are nutrient deficient. If you slow cold press juice you digest this much better than taking expensive supplements that go right through. If you do go into a NDT med, put it under your tongue and let it dissolve than swallowing it. It absorbs quicker and goes right to your cells instead of a leaky gut. Good Luck and wishing you much more relief.

  12. only 75? Sounds like the current endo is increasing….keep increasing no matter who your endo is. 75 is a low dose.

  13. It’s a T4 only med. if your body has problems converting T4 to T3- the useful form- then you will continue to feel awful. No matter how high you go you will level off and feel bad again. I was there. Ask for a free T3 and rt3 test.. And for combination hormone.. All natural hormone has both.

Leave an answer

Browse
Browse

Captcha Click on image to update the captcha .